Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 6, 2021, 5:54 PM EDT for Broward County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2021, 5:54 PM EDT (21:54 UTC)
- Expired
- Sep 6, 2021, 6:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Broward County, FL
The radar
The Miami radar (KAMX), 40 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819
WWUS82 KMFL 062154
SPSMFL
Special Weather Statement
National Weather Service Miami FL
554 PM EDT Mon Sep 6 2021
FLZ071>074-172-173-062245-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
554 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of northern Miami-Dade
and Broward Counties through 645 PM EDT...
At 554 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Westview, or near Hialeah, moving east at
10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Tamarac,
Margate, Coral Gables, South Miami, Miami Gardens, Hallandale,
Lauderhill, Weston and North Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2587 8017 2572 8026 2577 8061 2626 8043
2621 8011
TIME...MOT...LOC 2154Z 262DEG 9KT 2587 8025
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SPMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 6, 3:29 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 6, 3:29 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Miami FL 329 PM EDT Mon Sep 6 2021 .SHORT TERM (Tonight through Tuesday)... As the trough to our north weakens and dissipates, a slug of slightly drier air ahead of an approaching surge of tropical moisture had moved into peninsular Florida. Aloft, a trough continues to linger over the eastern two-thirds of the United States which has kept the pattern relatively unsettled and this trend will continue through the end of Tuesday. As the disturbance from the Yucatan emerges into the Gulf, some moisture could approach the region which allow for some additional shower and storm chances. The emergence of a bit more southerly component to the flow could allow for the convective focus to shift a bit more inland compared to previous days but with higher coverage overall due to the influx in moisture. Temperatures will remain in the upper 80s to lower 90s for the most part though some isolated patches could reach the mid 90s if they stay cloud-free longer into the day. The concern for strong storms will remain with the impacts from strong wind gusts, frequent lightning activity, and localized flooding from heavy rain remaining in through Tuesday. .LONG TERM (Tuesday Night through Monday)... Through the remainder of the workweek and into the weekend, ridging aloft will build over the northern Caribbean placing a somewhat more active southwesterly flow over the Florida Peninsula. At the surface, high pressure will continue to nose in from the western Atlantic, which should transition surface wind to a more southeasterly direction, albeit a very light flow regime. The overall diurnal summerlike convective pattern will persist with only minor changes day to day. The best rain chances will be across the interior, but a nonzero rain chance along the coast will be possible if earlier development takes place along the sea/gulf breeze. Looking to our west a weak tropical disturbance is forecast to get caught up in the aforementioned southwesterly flow and then become entangled with a weak stationary frontal boundary along the I-10 corridor in northern Florida sometime mid to late week. Globals suggest most of the rainfall will be north of our region, but there could be some enhancement to the daily convection especially along and north of Alligator Alley. The GFS seems to be a bit more bullish with QPF/POPs, especially Wednesday PM through Thursday AM. Decided to introduce mentionable POPs during this time to compensate for the wetter GFS, but kept confidence on the lower end to blend with the drier GEM and ECMWF. Going into the weekend the H5 ridge begins to build over the region (~593dam), which should keep temperatures at or slightly above average for (then) mid September. With the light low level flow, more sea breeze induced showers and storms can be expected, but perhaps coverage may be slightly lower given the subsidence aloft with the ridge. && .AVIATION(18Z TAFS)... Predominately VFR conditions should persist through this evening, although convection may cause brief sub-VFR conditions due to reductions in CIGs/VIS. Winds generally 05-10 kt out of the WNW, though the Atlantic sea-breeze may allow for brief SE flow around 05-10 kt. Convection should subside around 23-01Z, at which point winds should remain light and variable through the overnight hours. && .MARINE... A light to moderate west-southwesterly flow continues over the Gulf coastal waters, while a more southerly weak wind will return across the Atlantic coastal waters. Generally benign marine conditions continue through the beginning of the work week, outside of shower and thunderstorm activity. A minor east swell from Hurricane Larry remains in model solutions, which seems to reach the Palm Beach and Broward coastal waters by late tomorrow with increasing hazardous conditions over the offshore waters. && .PRELIMINARY POINT TEMPS/POPS... Miami 74 90 77 92 / 30 50 10 50 West Kendall 74 91 75 92 / 30 50 10 40 Opa-Locka 75 90 76 92 / 30 50 10 50 Homestead 73 89 75 90 / 30 40 10 40 Fort Lauderdale 75 89 77 90 / 30 50 10 50 N Ft Lauderdale 75 90 78 91 / 30 50 10 50 Pembroke Pines 75 90 75 91 / 30 50 10 50 West Palm Beach 73 91 75 92 / 20 40 10 50 Boca Raton 74 90 76 91 / 30 40 10 50 Naples 76 90 77 90 / 10 40 10 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Tuesday and Marine...RAG Tuesday Night through Monday...Frye Aviation...Bhatti Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 6, 4:18 PM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 418 PM EDT Mon Sep 6 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 071430- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 418 PM EDT Mon Sep 6 2021 ...A Few Thunderstorms Possible Through The Overnight Hours... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: scattered showers and thunderstorms this afternoon and early evening, favoring the interior and east coast. Main hazards will be lightning, localized flooding, and gusty winds. Flooding: Localized flooding from repeated rounds of showers and storms will be possible along the east coast metro areas through this evening. Waterspouts: A few waterspouts are possible with showers and storms, mainly over the Atlantic waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered showers and thunderstorms will continue through the rest of the forecast period with locally gusty winds, frequent lightning, and heavy rainfall leading to possible localized flooding. Swell arriving into the Atlantic waters from Hurricane Larry by midweek could create hazardous conditions for small craft. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 6, 5:13 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
513 PM EDT Mon Sep 6 2021
FLZ071>074-172-173-062200-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
513 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 600 PM EDT...
At 513 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Doral, or near Hialeah, moving southeast
at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Coral
Gables, South Miami, Hallandale, Miami Gardens, The Redland, Kendall,
Weston, North Miami, Doral, North Miami Beach, Aventura, Miami Lakes,
Cooper City and Hialeah Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2548 8039 2553 8072 2611 8042 2602 8012
TIME...MOT...LOC 2113Z 293DEG 8KT 2583 8036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SPMSpecial weather statement, Sep 6, 5:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
554 PM EDT Mon Sep 6 2021
FLZ071>074-172-173-062245-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
554 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of northern Miami-Dade
and Broward Counties through 645 PM EDT...
At 554 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Westview, or near Hialeah, moving east at
10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Tamarac,
Margate, Coral Gables, South Miami, Miami Gardens, Hallandale,
Lauderhill, Weston and North Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2587 8017 2572 8026 2577 8061 2626 8043
2621 8011
TIME...MOT...LOC 2154Z 262DEG 9KT 2587 8025
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SPMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:13 PM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Sep 6, 5:45 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Sep 6, 5:48 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 25 min |
| Sep 6, 6:06 PM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Sep 6, 6:40 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Sep 6, 7:01 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 119 min |
| Sep 6, 7:17 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 118 min |
| Sep 6, 7:34 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 26 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.